Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Can anyone help with my thoughts on things please?

(7 Posts)
Hidillyhoneighborinos Wed 17-May-17 13:05:52

I really hope this is not going to be too long, but want to give all the info, please bear with me! grin

Main points - I am aged 47, had hysterectomy at age 39 (so no ovaries since then) I was put on Evorel 50 oestrogen only patches and have been on them ever since. One thing I have been wondering about is how do you know what is the correct dose to be on? Is there a blood test or something? Is this dose high enough? too high?

Anyway, I have a whole host of symptoms, but to be honest, I think it all started before I had the ovaries removed so may not be hormone related. Briefly:

Constant hair loss, (for around 10 years) its all over loss, constant shedding, the pillow is covered in hairs in the morning and if I lay my head on a cushion, I have to roller the loose hairs off afterwards.

Debilitating fatigue, aches, always cold, balance problems, tingling, numbness, brain fog (been investigated for MS, lumbar puncture clear, diagnosed with fibromyalgia)

I do have vitamin b12 deficiency, treated with injections for the past 10 years. I had a vitamin D deficiency, I am on long term supplements.

All other bloods tests have always been normal.

I have spent the last few years really suffering with all these symptoms and as such, had to give up work a couple of years ago. So I just got wondering, if all this could be related to hormones, or lack of? grasps at straws

Sorry if I come across as ignorant, I just assumed once ovaries were gone, hormones replaced and I would be as good as new, but apparently not confused

babayjane67 Wed 17-May-17 13:11:22

Have u had yr thyroid checked?
I can't really be of much help I'm afraid but hopefully Pollyperky or someone will be able to flowers in the meantime.

PollyPerky Wed 17-May-17 14:01:38

The most obvious and likely explanation is your patches are too low a dose. Even women with ovaries use a higher dose than that at time.

Ask for a higher dose or change to oestrogen gel which you can increase yourself (dose is 1-4 pumps daily) till you see improvement.

All your symptoms scream oestrogen deficiency.

PollyPerky Wed 17-May-17 14:33:03

ps Also agree with baby that you need a thyroid test- feeling cold, hair loss and tiredness are symptoms. Have you had a google of symptoms of low thyroid?

Hidillyhoneighborinos Wed 17-May-17 15:45:31

hi, thanks for the thoughts.

Yes, I have had my thyroid tested but not for about 4 years. They only test for TSH and it was 0.89. (REF 0.30-6.00) GP told me that they will not do any other tests unless TSH is out of range which it wasnt.

I meant to add that my boobs are tender sometimes so I just assumed the oestrogen I was on was maybe too high a dose?

I was considering going back to GP about it all as I have been having some episodes of sweating/hot sweats, mostly in the mornings (all other times I am freezing, even with the fire on, central heating on and a thick jumper) and I have absolutely no energy, sometimes it is a struggle just to walk upstairs and I look really ill, I am so pale with huge shadows/dark circles under my eyes, even when I have put make-up on, I will catch a glance of myself in the mirror and I am shocked how bad I look!

babayjane67 Wed 17-May-17 18:20:00

When u walk upstairs does yr heart feel like it's gonna beat out of yr chest?if so then u could be anaemic.I had this every time I walked upstairs but didn't realise until I was diagnosed that it was a symptom.
I was really tired,not a lot of energy&about 6 weeks into my recovery from hyst.also I've since read that excessive hair loss& some other things u describe can also be due to severe anaemia.so yes definitely worth a visit to yr gp either way.

HealthySally Tue 23-May-17 18:45:29

Hi, I agree sounds very like low oestrogen. Have you thought about looking at your diet? PM me if you'd like to chat more

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now